×

zbMATH — the first resource for mathematics

Integrodifference equations, Allee effects, and invasions. (English) Zbl 0991.92032
J. Math. Biol. 44, No. 2, 150-168 (2002); erratum ibid. 66, No. 6, 1339-1340 (2013).
Summary: Models that describe the spread of invading organisms often assume no Allee effect. In contrast, abundant observational data provide evidence for Allee effects. We study an invasion model based on an integrodifference equation with an Allee effect. We derive a general result for the sign of the speed of invasion. We then examine a special, linear - constant, Allee function and introduce a numerical scheme that allows us to estimate the speed of traveling wave solutions.
The erratum points out that he bottom curve in Fig. 4 was calculated or plotted incorrectly in the original publication of the article. The corrected figure and its caption are given.

MSC:
92D40 Ecology
45M99 Qualitative behavior of solutions to integral equations
92D15 Problems related to evolution
65R20 Numerical methods for integral equations
PDF BibTeX XML Cite
Full Text: DOI